All Journal Entries Journals

Topotecan, Round 7 .. on to Doxil

Oct 09, 2009 - 7 comments

As I mentioned earlier, had a 5 day stay in the hospital to open up a bowel blockage.

The PET/CT shows "activity" in the small intestine area and combined with a rising CA125 (was 28 .. now 123,  I will be starting a new drug (4th this year) on Monday .. Doxil.  My MD doesn't want to wait until I come back to start Doxil .. he is concerned about my bowel blockage.  

He did say to go to England, but the trip to London on 10/18 is now questionable.  Just having a new drug and 6 days later heading so far away .. don't think it will happen.  Besides, all of my clothes (bras included) are tight, even tho I've lost a few lbs.  I am not supposed to wear anything binding or I could have a problem (like around my waist from being tight) .. burning, rash, I'm not sure.  At least at home, I can be comfortable.  

I thought the "side effects" were only supposed to last up to 5 days, but the nurse cautioned me to wear loose fitting clothes in London, too.  IF I had been on Doxil a couple of rounds, I'd know what to expect.  I loved topo as you know, and I knew I would be fine going away.  Now, with the bowel problem and a new drug, I'm not that comfortable.  Ken and I will decide this weekend.

Anyone had Doxil?  Your thoughts?

Comments
Post a Comment
340734 tn?1256589862
by Angie_Lou, Oct 09, 2009
Dear Judy,

You've been through so much lately!  I'm sure you and your husband will be taking everything into consideration when making your final decision about your trip.  And, I'm sure there are many women on this forum that can give you their thoughts on Doxil....many posts have been made on this drug and bowel obstructions in the past by some that are still here and those that are not.  Some of the archived posts might help you.

However, this is my thought; send personal messages to the 'sisters' across the pond.  I know there are at least three women on this site from England and maybe, if any of them live in the London area, they can give you some information about the hospitals/doctors in the area you can hook up with (temporarily) while you are in London.  At least you can prepare yourself with the proper places/people, should you find the need for help.  In fact, your own doctor may have colleagues in England and should be able to set it all up so that they are alerted about your stay in England.  I would hate it for you to cancel your trip because of the 'unknown' and 'what-ifs' while overseas, so I truly understand your dilemma.

My best to you and I know you will make the decision you feel most comfortable with.  Sending good thoughts and prayers your way.  Angie

415684 tn?1257332918
by JC145, Oct 16, 2009
Thanks for your note, Angie.  We have cancelled London.  I have pressure or slight pain on my left side that has not gone away this week (first week of chemo) and decided not to temp things by going so far away.  I was on a liquid diet yesterday with Miralax .. no way to travel.

Thanks for the prayers .. I totally believe in the power of prayer.

Judy

483733 tn?1326802046
by TrudieC, Oct 16, 2009
So sorry you had to cancel your trip.  I will keep you in my prayers that you will start to see some results very soon.

Hugs, Trudie

Avatar universal
by jane65, Oct 16, 2009
Hi Judy,
You made the right decision, London can wait for another time when you don't have any health concerns. Better to be close to home and you doctors, when you're not sure what's going on.

Be well!

Counting down my days to surgery.

Jane

415684 tn?1257332918
by JC145, Oct 17, 2009
Thanks ladies .. feeling much better today .. but very tired.  Not going to London was the right thing .. if for no other reason than exhaustion.  

Be well ..

Judy

788616 tn?1247413242
by Burnzie, Oct 18, 2009
Hi Judy,
I was on caelyx/doxil for three months and had trouble with rash on my feet.  Be careful about keeping your hands and feet cool.  I was careful about showers, etc, even had to stop working out at the gym because sweating was going to be a problem and even then, I still got a rash.  I never had the treatment on time due to the rash and my numbers starting climbling so I was taken off of it.  I know of other women, however, that have had good luck with it and stayed on it for quite some time.  Ice your hands and feet regularly and no hot water.  It was good in the nausea department!!  Good luck!
Karen

Avatar universal
by Godzilla1000, Dec 15, 2010
Hi to all of you ladies. I'm a 15-month survivor and writer who just launched a site: www.1UpOnCancer.com
- all good news. I was tired of reading the scary stuff. Wanted to ask you if you'd check it out?  Cool programs, a little on medical research (including a tab on Ovarian), lists of info resources, where to go for freebies and discounts for patients, anti-cancer recipes and nutrition info. And if you just want to get away from cancer altogether and have a good laugh, you might want to click on "Neither here nor there."

Best, and be strong.

Rachel

Post a Comment